MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-070-320
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the customer provided three photos from the procedure.The first photo analyzed showed likely the distal tap of the green introducer tip used during the procedure.The distal rim showed a longitudinal crease.A tear could not be definitively identified.The damage observed is consistent with ancillary interaction with a guidewire while a device was possibly attempting to be pulled into the introducer.The other two photos provided by the customer are of the distal assembly.The photos showed red biologics on and likely within the hawkone housing.The photos show longitudinal tearing of the gw lumen of the distal assembly.The hawkone connected to a cutter driver and spider fx were returned for evaluation.No other ancillary devices were included.The spider fx capture wire/filter assembly were not loaded over the hawkone.No damages or anomalies were observed to the filter assembly.The spider fx was inspected and the capture wire was observed bent at an approximate 45 degree angle and proximal to the bend location, the capture wire was bent and looped around.At the area of the bend, the ptfe was scraped away.The scraped ptfe suggests exposure to excessive frictional forces.No other damages or anomalies that would appear to have contributed to the reported event were noted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a hawkone h1-m atherectomy device along with spider 7.0 filter to treat a 90% stenotic severly calcified lesion of moderate tortuosity in the proximal right superficial femoral artery(sfa).The ifu was followed in preparation, during the procedure and post procedure.The guidewire was hydrated at prep; device was advanced over a bifurcation with no resistance experienced.The catheter advanced easily and made 3 passes with no issue.As the physician attempted to pull the catheter out of the vessel he encountered resistance.He was instructed to advance the catheter and rotate the catheter in the opposite direction from the procedure.Resistance was still present.After looking at the sheath a small loop was noticed at the tip.The physician manipulated the catheter and wire to seemingly remove the loop.On the ensuing attempt to remove the catheter was noted to have more resistance.When trying to advance the wire and catheter kinked temporarily.At this point the catheter and wire were seized together and removed in tandem through the sheath.Once out of the body, the kinked wire and twisted catheter were observed.Wh en examined the wire was now exiting directly behind the nosecone and the wire lumen seemed to torn.At this point a post angio was performed.No damage was noticed to the vessel.There was a small emboli noticed in the basket of the spider filter.The procedure was completed with a 7x80 inpact dcb, inflated at nominal pressure for 3 minutes.Final angio showed a positive result.No patient injury reported.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8572521
Report Number2183870-2019-00199
Device Sequence Number16665786
Product Code NTE
UDI-Device Identifier00821684068380
UDI-Public00821684068380
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue NumberSPD2-US-070-320
Device Lot NumberA561902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1